Related Experiment Videos
The clinical spectrum of retroperitoneal hematoma in anticoagulated patients
Camilo González1, Susana Penado, Laurenano Llata
1Intensive Care Unit, Hospital U.M. Valdecilla, University of Cantabria, Santander, Spain.
Bleeding into the retroperitoneal space is a serious complication of anticoagulation. The incidence may be on the rise due to the increasing number of patients prescribed anticoagulants for atrial fibrillation and other disorders. The clinical manifestations vary from leg paresis to abdominal pain or a catastrophic shock. Thus, an adequate index of suspicion is needed to reverse anticoagulation rapidly and initiate other therapeutic measures. We reviewed the cases diagnosed at our institution and reported in the literature to delineate the clinical manifestations and course of this process.
Bleeding into the retroperitoneal space is a serious complication of anticoagulation. The incidence may be on the rise due to the increasing number of patients prescribed anticoagulants for atrial fibrillation and other disorders. The clinical manifestations vary from leg paresis to abdominal pain or a catastrophic shock. Thus, an adequate index of suspicion is needed to reverse anticoagulation rapidly and initiate other therapeutic measures. We reviewed the cases diagnosed at our institution and reported in the literature to delineate the clinical manifestations and course of this process.
Related Concept Videos
Venous Thrombosis III: Interprofessional Care
Hemorrhagic Stroke l: Introduction
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Hemorrhagic Stroke ll: Pathophysiology
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Venous Thrombosis II: Clinical Manifestations and Diagnostic Studies